MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; COATED CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; COATED CATHETER
Model Number 087016
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter prematurely deflated upon removal from the patient.The complainant advised that saline was used to inflate the foley.The complainant advised via email on (b)(6) 2019 that she was mistaken about the use of saline and that the foley was inflated with sterile water.
 
Event or Problem Description
It was reported that the foley catheter prematurely deflated upon removal from the patient.The complainant advised that saline was used to inflate the foley.The complainant advised via email on 23-april-2019 that she was mistaken about the use of saline and that the foley was inflated with sterile water.
 
Additional Manufacturer Narrative
The event was inconclusive due to a poor sample.A latex foley was returned with the balloon partially inflated.A 10 cc luer lock syringe was attached to the inflation valve, however, the device did not deflate.The valve was cut off but the balloon still did not deflate.The arm was cut off and the balloon still did not deflate.Methylene blue in inserted into the inflation lumen using a slip tip syringe in an attempt to find the occlusion.There was one occlusion about an inch from the balloon.The shaft was cut behind the occlusion and the balloon still did not deflate.The shaft was then cut even closer to the balloon until the balloon deflated.The final occlusion was right next to the balloon.As the balloon could not be deflated without destructive testing it cannot be confirmed that premature deflation took place.A potential root cause could be due to a kinked lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL
Common Device Name
COATED CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8585883
Report Number1018233-2019-02332
Device Sequence Number13837275
Product Code EZC
UDI-Device Identifier00801741039232
UDI-Public(01)00801741039232
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number087016
Device Catalogue Number087016
Device Lot NumberMCCW3767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1